MAUDE Adverse Event Report: CONMED LARGO Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number YRC02N
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, yrc02n, rc with needles all-suture anchor,with hi-fi sutures, was being used during an unknown procedure on (b)(6) 2024 when it was reported, ¿i had a (device) that had a metal tine break off the implant driver.The piece was left in bone.(lt) caused about 10min delay.The fragment was confirmed via x-ray to be in bone and was left in patient.It was determine it would cause more damage to remove it.".There was no report of medical intervention or hospitalization for the patient.The procedure was completed with a 10-minute delay.This report is being raised due to the reported injury of component left in patient.
 
Additional Manufacturer Narrative
The device will not be returned however, photographic evidence has been provided.The root cause cannot be determined, however, the adverse event review meeting, the photo and the ifu, the likely cause of this event was excessive force with lateral loading of the driver during implantation.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of one complaint, regarding one device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00008.Per the instructions for use, the user is advised preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of implants are important considerations in the successful utilization of these devices.Surgeon must choose proper implant based on specific procedure and patient history.Inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Inspect instruments after use to ensure they have not been damaged.Avoid lateral loading while inserting y-knot anchors.Maintain proper alignment during insertion of anchors and disengagement of drivers.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, yrc02n, rc with needles all-suture anchor, with hi-fi sutures, was being used during an unknown procedure on (b)(6) 24 when it was reported, ¿i had a (device) that had a metal tine break off the implant driver.The piece was left in bone.(lt) caused about 10min delay.The fragment was confirmed via x-ray to be in bone and was left in patient.It was determine it would cause more damage to remove it.".There was no report of medical intervention or hospitalization for the patient.The procedure was completed with a 10-minute delay.This report is being raised due to the reported injury of component left in patient.

Brand Name
Y-KNOT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key20438206
Report Number1017294-2024-00116
Device Sequence Number8090944
Product Code MBI
UDI-Device Identifier20845854045159
UDI-Public(01)20845854045159(17)281231(10)1361437
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K133224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberYRC02N
Device Lot Number1361437
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic